Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 72, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 8, 1999, 9:24 PM CDT for Fond du Lac County, Sheboygan County, Wisconsin. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 1999, 9:24 PM CDT (02:24 UTC)
- Expired
- Jul 8, 1999, 10:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fond du Lac County, WI, Sheboygan County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:30 PM CDT | Thunderstorm Wind | Peebles, WI | |
| Jul 8, 9:40 PM CDT | Thunderstorm Wind | Beechwood, WI | |
| Jul 8, 10:04 PM CDT | Thunderstorm Wind | Fond Du Lac, WI | |
| Jul 8, 10:05 PM CDT | Thunderstorm Wind | Sheboygan, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 831 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:58 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 8, 2:58 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 PM CDT THU JUL 8 1999 FCST FOCUS TNGT IS ON TSTMS DVLPG ALNG AND AHD OF CDFNT. RAMSDIS INDCTS ENHNCMNT DVLPG ON WELL DEFINED CDFNT NR WRN MN AND ERN NE ATTM. STG MSTR CONV WITH LI/S -6/-10 ALNG AND AHD OF BNDRY. SW LLJ AHD OF FNT INTO CNTRL MN. AMS IS CAPPED IN MN AND ALNG FNT... BUT ENOUGH CONV EXISTS TO BRK CAP...SPCLY LTR THIS EVNG. XPCT STG TSTMS TO DVLP ALNG AND AHD OF FNT THEN RACE EWD WITH STG 700 FLOW. DAMAGING WNDS PSBL WITH SOME STORMS. XPCT STGST STORMS TO MOVE ACRS SRN WI BTWN 03-09Z. AFT 06Z...WNDS SHLD BCM NRLY UNIDIRECTIONAL AS FNT LAYS OUT ACRS SRN WI. ISNT INDCTS STG DOWNWARD MOTN BY 09Z...AND MODELS SHOW TSTMS PUSHING INTO NRN IL. ALL MODELS SIM WITH PCPN PTRN. SOME LINGERING STORMS PSBL IN FAR SE BY 12Z...BUT REST OF CWA SHLD BE DRY BY THEN. XPCT SCT SHRA TO RDVLP FRI. CYC CIRC CONTS WITH 2ND CDFNT SAGGING SWD...CAA...AND STG V/MAX FCST TO SWING THRU ST. .UWNMS...SIMILAR TO OTR MODELS. .MKX...NONE. MK
In the hours before
Special weather statement, Jul 8, 8:40 PM CDT, 44 minutes before
WIZ046-047-051-052-056>059-090700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 840 PM CDT THU JUL 8 1999 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CDT... SEVERE THUNDERSTORMS MOVING SOUTHEAST AT BETWEEN 40 AND 50 MPH WILL BRING THE THREAT OF SEVERE WEATHER TO PORTIONS OF SOUTHERN AND EASTERN WISCONSIN TONIGHT. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. CO
Special weather statement, Jul 8, 8:40 PM CDT, 44 minutes before
WIZ046-047-051-052-056>059-090700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 840 PM CDT THU JUL 8 1999 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CDT... SEVERE THUNDERSTORMS MOVING SOUTHEAST AT BETWEEN 40 AND 50 MPH WILL BRING THE THREAT OF SEVERE WEATHER TO PORTIONS OF SOUTHERN AND EASTERN WISCONSIN TONIGHT. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. CO
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:51 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 59 min |
| Jul 8, 10:09 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 61 min |
| Jul 8, 10:24 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 61 min |
| Jul 8, 10:27 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.